T Cells now below 100
May 8, 2009
I'm a 51 year old male and had PCP in 1989, when Protease inhibitors came on the market my count went into the 300 range my viral load has consistently stayed undetectable even while switching to different regimes. Abut about 3 years ago my T cells started dropping (as well as my weight) and is now below 100.
Response from Dr. Frascino
This type of problem is difficult to sort out over the Internet, as I do not have access to your medical file, laboratory test results or a complete history and physical examination. That said, I would probably begin to investigate why you are losing weight to see if that gives a clue as to why your CD4 cells are declining (occult infection, etc.). There are also a variety of other diagnostic tests and procedures I would consider, depending on what had been done previously and what I find on your physical examination.
If your current HIV specialist isn't sure what to do next, I'd suggest you get a second opinion from another HIV specialist. Often a fresh look at the problem will reveal the cause or at least suggest a plan for further evaluation.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Are Shingles A Symptom Of AIDS?
- Could Sinus Infection Be A Sign Of Primary HIV Infection
- Is Vaginal Discharge A Symptom Of HIV?
- Burning Red Spots After Rubbing Penis Worried I Have HIV
- Itchy Skin After Unprotected Vaginal Sex Sign Of HIV AIDS
- White Bumps After Anal Sex Top Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.